Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis

Volume 2014, Article ID 602604, 8 pages

http://dx.doi.org/10.1155/2014/602604
Research Article

Existence of Positive Solutions for a Kind of Fractional Boundary Value Problems

1School of Land Science and Technology, China University of Geosciences, Beijing 10083, China

2School of Science, China University of Geosciences, Beijing 10083, China

Received 18 March 2014; Accepted 26 April 2014; Published 20 May 2014

Academic Editor: Yonghui Xia

Copyright © 2014 Hongjie Liu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We are concerned with the following nonlinear three-point fractional boundary value problem: , , , and , where , , , is the standard Riemann-Liouville fractional derivative, is continuous for , and is continuous on . By using Krasnoesel'skii's fixed-point theorem and the corresponding Green function, we obtain some results for the existence of positive solutions. At the end of this paper, we give an example to illustrate our main results.

1. Introduction

Fractional differential equations have been of great interest recently. With the development of nonlinear science, the researchers found that nonlinear fractional differential equations could describe something's changing rules more accurately. Therefore, it is significant to study nonlinear fractional differential equations to solve the nonlinear problems. Recently, many researchers paid attention to existence and multiplicity of solution of the boundary value problem for fractional differential equations with different boundary conditions, such as [110]. Bai and Lü [1] investigated the existence and multiplicity of positive solutions for nonlinear fractional boundary value problem: where is a real number, is the standard Riemann-Liouville fractional derivative, and is continuous. By means of some fixed-point theorems on cone, some existence and multiplicity results of positive solutions are obtained. Agarwal et al. [2] investigated the existence of positive solutions for the singular fractional boundary value problem: where are real numbers, is positive, and is the standard Riemann-Liouville fractional derivative. By means of a fixed point theorem on cone, the existence of positive solutions is obtained. Delbosco and Rodino [3] investigated the nonlinear Dirichlet-type problem: They proved that if is a Lipschitzian function, then the problem has at least one solution in a certain subspace of . In this paper, we study the following three-point fractional boundary value problem. Consider where is the standard Riemann-Liouville fractional derivative, is continuous, and is continuous on . By using Krasnoesel'skii's fixed-point theorem, we get the existence of at least one positive solution.

2. Background Materials and Preliminaries

For convenience of the readers, we present here the necessary definitions from fractional calculus theory. These definitions can be found in the recent literature [15].

Definition 1. The fractional integral of order of a function is given by provided that the right side is pointwise defined on .

Definition 2. The fractional derivative of order of a function is given by where , provided that the right side is pointwise defined on .

Lemma 3. Let , if we assume , then the fractional differential equation has as unique solutions.

Lemma 4. Assume that with a fractional derivative of order that belongs to . Then for some .

Definition 5. Let be a real Banach space. A nonempty closed convex set is called cone of if it satisfies the following conditions: (1)   implies   ;(2)   implies   .

Lemma 6. Let be a Banach space and let be a cone in . Assume that and are open subsets of with . Let be a completely continuous operator. In addition, suppose that either (H1) and or(H2) and

holds. Then has a fixed point in .

In the following, we present the Green function of fractional differential equation boundary value problem.

Lemma 7 (see [4]). Let , then the boundary value problem has a unique solution where

Lemma 8. The function defined by (11) satisfies   for   .

Proof. (1) For , Let . There is With , there is . Hence, function is monotonically decreasing in . With , . Let , there is With , we have . With , there is , then , there is .

(2) For , Let ; it is obvious that function is monotonically increasing in , when , With , there is ; we have , then .

(3) For , Let , then is monotonically decreasing in , With , there is , then , hence .

(4) For , Therefore, for . The proof is complete.

Lemma 9. for .

Proof. To get , firstly, we prove the following inequality: where , . Let , then With , there is ; with , there is ; then . It means that is monotonically increasing in , then ; we have Here we prove .

(1) For , With ,   is equivalent to or (a)For ;(b)for , ;(c)for , if , ; if , from (22), we have ;(d)for , , if ; it is obvious that . If , by (22), there is ; then

Consider It means that holds.

(2) For , With ,    is equivalent to or From (22), we have ; with , we have ; then ; with , there is It means that holds.

(3) For , With , is equivalent to or With , , there is ; with , there is It means that holds.

(4) For , It is obvious that . The proof is complete.

Lemma 10. for , where is an integer and

Proof. From (11), we have It is obvious that , for ,

(1) For , let By Lemma 8, for , With , then ; with . It means that is monotonically increasing in . Similarly, It means that is monotonically decreasing in . Therefore

(2) For , let By Lemma 8, for , It means that is monotonically increasing in It means that is monotonically decreasing in

(3) For , let By Lemma 8, for , then is monotonically decreasing in . Consider then is monotonically increasing in . Therefore,

(4) For , let It is obvious that is monotonically increasing in and monotonically decreasing in ; then we have there is Let Therefore, .

The proof is complete.

We consider the Banach space equipped with standard norm . We define a cone by Define an integral operator by

Lemma 11. It holds the following. (1) is completely continuous.(2) is a positive solution of the fractional boundary value problem (4) if and only if is a fixed point of the operator in cone .

Proof. For , by Lemma 10, ; for , It is obvious that . Thus . In addition, standard arguments show that is completely continuous.

(2) It is obvious that is the positive solution of BVP (4) if and only if It can be proved by the definition of integral operator .

3. Main Results

We denote some important constants as follows: Here we assume that if , if , if , and if .

Theorem 12. Suppose that , then for each , BVP (4) has at least one positive solution.

Proof. We choose sufficiently small such that . By the definition of , we can see that there exists , such that for . For with , we have Then we have . Thus if we let , then   for   . We choose and such that . There exists , such that for . Therefore, for each with , we have Thus if we let , then and for . Condition (H1) of Krasnoesel'skii's fixed point theorem is satisfied. So there exists a fixed point of in . This completes the proof.

Theorem 13. Suppose that , then for each , BVP (4) has at least one positive solution.

Proof. Choose sufficiently small such that . From the definition of , we see that there exists , such that for . If with , we have Let ; then we have for . Choose ; then we have . There exists , such that for . For each , we have Let ; then , and we have for . Condition (H2) of Krasnoesel'skii's fixed-point theorem is satisfied. So there exists a fixed point of in . This completes the proof.

4. An Example

Example 1. Consider the following three-point fractional boundary value problem: where .

By calculations, Let , then Consider The condition is obtained. From Theorem 12, we see that if , the problem (67) has a positive solution.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors are grateful to the reviewers for the valuable suggestions. This paper was supported by the Fundamental Research Funds for the Central Universities (no. 2652012141) and Beijing Higher Education Young Elite Teacher Project.

References

  1. Z. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495–505, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. R. P. Agarwal, D. O'Regan, and S. Staněk, “Positive solutions for Dirichlet problems of singular nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 371, no. 1, pp. 57–68, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. D. Delbosco and L. Rodino, “Existence and uniqueness for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 204, no. 2, pp. 609–625, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Z. Bai, “On positive solutions of a nonlocal fractional boundary value problem,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 2, pp. 916–924, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. R. P. Agarwal, M. Benchohra, and S. Hamani, “A survey on existence results for boundary value problems of nonlinear fractional differential equations and inclusions,” Acta Applicandae Mathematicae, vol. 109, no. 3, pp. 973–1033, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. El-Shahed, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Abstract and Applied Analysis, vol. 2007, Article ID 10368, 8 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. X. Xu, D. Jiang, and C. Yuan, “Multiple positive solutions for the boundary value problem of a nonlinear fractional differential equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 10, pp. 4676–4688, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. B. Ahmad, “Existence of solutions for irregular boundary value problems of nonlinear fractional differential equations,” Applied Mathematics Letters, vol. 23, no. 4, pp. 390–394, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. Liang and J. Zhang, “Positive solutions for boundary value problems of nonlinear fractional differential equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 11, pp. 5545–5550, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. O. K. Jaradat, A. Al-Omari, and S. Momani, “Existence of the mild solution for fractional semilinear initial value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 9, pp. 3153–3159, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet